Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 34, NWS Honolulu, HI

November 11, 2006Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 11, 2006, 11:28 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2006, 11:28 PM HST (09:28 UTC)
Expired
Nov 12, 2006, 5:26 PM HST
In force
18 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 120928
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1128 PM HST SAT NOV 11 2006

...WIND ADVISORY FOR MAUNA KEA AND MAUNA LOA...

.A LOW ALOFT SOUTHEAST OF THE STATE HAS CAUSED EAST WINDS TO
INCREASE OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. THE WINDS
WILL REMAIN STRONG ON SUNDAY AND GRADUALLY SHIFT TO SOUTHEAST. THE
WINDS WILL SHIFT TO SOUTH AND WEAKEN SUNDAY EVENING.

HIZ028-122230-
/O.NEW.PHFO.WI.Y.0034.061112T0928Z-061113T0400Z/
BIG ISLAND SUMMITS-
1128 PM HST SAT NOV 11 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

REPORTS FROM INSTRUMENTS AT THE OBSERVATORIES ON MAUNA KEA SHOW
THAT EAST WINDS HAVE INCREASED TO 30 MPH. WINDS OF 30 TO 39 MPH
WILL CONTINUE ON SUNDAY...WITH THE WINDS GRADUALLY SHIFTING FROM
EAST TO SOUTHEAST. THE WINDS WILL SHIFT TO SOUTH AND WEAKEN SUNDAY
EVENING.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DONALDSON/RYSHKO
2 follow-up statements
000 
WWHW70 PHFO 121829
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
829 AM HST SUN NOV 12 2006

...WIND ADVISORY FOR MAUNA KEA MAUNA LOA AND HALEAKALA...

.A LOW ALOFT MOVING OVER THE BIG ISLAND FROM THE SOUTHEAST WILL
PRODUCE VERY WINDY CONDITIONS TODAY OVER THE HIGH TERRAIN OF MAUI
AND THE BIG ISLAND. WINDS WILL EASE AND SHIFT FROM SOUTHEAST TO
SOUTH DURING THE EVENING AS THE LOW ALOFT WEAKENS.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HIZ022-130400-
/O.EXA.PHFO.WI.Y.0034.000000T0000Z-061113T0400Z/
HALEAKALA SUMMIT-
829 AM HST SUN NOV 12 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

SOUTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH THE
AFTERNOON. THE WINDS WILL SHIFT TO SOUTH AND WEAKEN DURING THE
EVENING.

$$

HIZ028-130400-
/O.CON.PHFO.WI.Y.0034.000000T0000Z-061113T0400Z/
BIG ISLAND SUMMITS-
829 AM HST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

SOUTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO THE AFTERNOON.
THE WINDS WILL SHIFT TO SOUTH AND WEAKEN LATE IN THE AFTERNOON.

$$
WROE
000 
WWHW70 PHFO 130326
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
526 PM HST SUN NOV 12 2006

...WIND ADVISORY FOR MAUNA KEA MAUNA LOA AND HALEAKALA IS CANCELLED...

.OVERVIEW...THE LOW ALOFT WHICH HAD BROUGHT WINDY CONDITIONS TO
THE SUMMITS TODAY HAS MOVED JUST NORTH OF THE BIG ISLAND...AND WINDS
ACROSS THE SUMMITS HAVE DROPPED BELOW THE ADVISORY LEVELS.

HIZ022-028-130430-
/O.CAN.PHFO.WI.Y.0034.000000T0000Z-061113T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
526 PM HST SUN NOV 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW 30 MPH.

$$
WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 11, 8:30 PM HST, 2 hours 58 minutes earlier.

Area forecast discussion, Nov 11, 8:30 PM HST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SAT NOV 11 2006

.SYNOPSIS...A RIDGE NEAR THE ISLANDS WILL PRODUCE MUGGY WEATHER
THROUGH SUNDAY. STARTING SUNDAY NIGHT...A TROUGH WEST OF KAUAI WILL
DIG CLOSER TO THE ISLANDS. WINDS OVER KAUAI AND OAHU WILL SHIFT TO
SOUTH AND THE CHANCE OF SHOWERS WILL INCREASE OVER THE WESTERN
ISLANDS. A FRONT WILL MOVE OVER KAUAI ON TUESDAY AND STALL AS TRADE
WINDS BUILD BACK OVER THE ISLANDS. THE STALLED FRONT WILL KEEP KAUAI
RATHER SHOWERY MOST OF NEXT WEEK.

&&

.DISCUSSION...WINDS OVER MAUNA KEA AND MAUNA LOA MAY APPROACH THE
ADVISORY THRESHOLD BY MORNING SO WE WILL BE WATCHING CLOSELY TO SEE
IF AN ADVISORY IS NEEDED OVERNIGHT. OTHERWISE...THE CURRENT FORECAST
PACKAGE LOOKS GOOD.

&&

.PREV DISCUSSION 400 PM...SOUTHEASTERLY WINDS OVER THE WESTERN END
OF THE STATE WILL CONTINUE TO SLOWLY SHIFT SOUTHERLY ON SUNDAY...
WHILE A WEAK UPPER LOW MAY ENHANCE SHOWERS ON THE BIG ISLAND. WITH
THE BIG ISLAND ACTING AS A PARTIAL BLOCK TO THE SOUTHEASTERLY
FLOW...THE SMALLER ISLANDS WILL EXPERIENCE LIGHT WINDS...LEADING TO
LOCAL LAND AND SEA BREEZES...AND INCREASINGLY HUMID CONDITIONS ON
SUNDAY. SEA BREEZES OVER THE SMALLER ISLANDS WILL RESULT IN CLOUDS
AND SHOWERS OVER INTERIOR SECTIONS ON SUNDAY AFTERNOON...BUT WEAK
RIDGING ALOFT WILL KEEP RAINFALL RATHER LIGHT THROUGH TOMORROW FOR
THE WESTERN ISLANDS.

RAINFALL WILL BE POTENTIALLY HEAVIER ON THE BIG ISLAND LATE TONIGHT
AND SUNDAY AS A WEAK UPPER LOW MOVES OVER FROM THE SOUTHEAST. SO
FAR...THIS FEATURE IS ENHANCING SHOWERS WITHIN THE TRADE WIND FLOW
JUST SOUTH OF THE BIG ISLAND...BUT AS IT MOVES OVERHEAD ON
SUNDAY...THE COMBINATION OF INSTABILITY AND DAYTIME HEATING MAY
TRIGGER LOCALLY HEAVY SHOWERS. WITH 500 MB TEMPS OF -9C EXPECTED...A
SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED FOR THE BIG ISLAND SLOPES
FOR TOMORROW AFTERNOON.

THE TROUGH SEVERAL HUNDRED MILES WEST OF KAUAI WILL BRING WET AND
UNSETTLED WEATHER TO THE WESTERN END OF THE STATE EARLY NEXT WEEK.
AN UPPER TROUGH NOW APPROACHING THE DATELINE WILL DIVE SOUTHEASTWARD
TOMORROW AND DEVELOP A FRONT ALONG THE TROUGH. THE FRONT AND ITS
ASSOCIATED SHOWERS WILL REACH KAUAI LATE MONDAY NIGHT OR TUESDAY...
BUT CONVERGENCE BANDS IN THE SOUTHERLY AND SOUTHWESTERLY FLOW AHEAD
OF THE FRONT COULD BRING SHOWERS TO THE SMALLER ISLANDS AS EARLY AS
SUNDAY NIGHT. FORECAST MODELS STALL THE FRONT AND MOST OF ITS
ASSOCIATED RAINFALL NEAR OR OVER KAUAI ON TUESDAY...THEN BEGIN TO
LIFT THE FRONT BACK TO THE NORTH LATE WEDNESDAY.

THE LONG RANGE PICTURE IS STILL A BIT UNCERTAIN. LIGHT EAST WINDS
AND DRIER CONDITIONS LOOK TO MAKE A RETURN ON THURSDAY. FORECAST
MODELS HINT AT LOW LEVEL TROUGHING IN SOME FORM REDEVELOPING TO THE
WEST OF THE STATE...WHICH MAY CAUSE WINDS TO VEER OUT OF THE
SOUTHEAST AGAIN TO END THE WORK WEEK.

&&
.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DONALDSON/WROE

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.